Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 18, 2015, 3:36 AM CST for 15 counties in Texas. It took effect at Jan 18, 2015, 12:00 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2015, 3:36 AM CST (09:36 UTC)
- In effect from
- Jan 18, 2015, 12:00 PM CST
- Expired
- Jan 18, 2015, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 12:00 PM CST | WILDFIRE 0 | 4 Sw Memphis, TX | SPOKE WITH SHERIFF ABOUT WILDFIRE OF UNKNOWN SIZE... INTENSITY AND SOURCE ALONG CR23 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2948 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WWUS84 KLUB 180936 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 336 AM CST SUN JAN 18 2015 TXZ022>026-028>032-190000- /O.NEW.KLUB.FW.W.0001.150118T1800Z-150119T0000Z/ CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-LAMB-HALE-FLOYD-MOTLEY- COTTLE- 336 AM CST SUN JAN 18 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MOST OF THE SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WIND...SOUTHWEST AT 20 TO 25 MPH...WITH HIGHER GUSTS. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURES...AROUND 15 DEGREES ABOVE AVERAGE. * FUELS...DORMANT AND DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
2 follow-up statements
068 WWUS84 KLUB 182050 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 250 PM CST SUN JAN 18 2015 TXZ034>038-190000- /O.EXA.KLUB.FW.W.0001.000000T0000Z-150119T0000Z/ HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- 250 PM CST SUN JAN 18 2015 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MOST OF THE SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WIND...SOUTHWEST AT 20 TO 30 MPH...WITH HIGHER GUSTS. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURES...AROUND 20 DEGREES ABOVE AVERAGE. * FUELS...DORMANT AND DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ022>026-028>032-190000- /O.CON.KLUB.FW.W.0001.000000T0000Z-150119T0000Z/ CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-LAMB-HALE-FLOYD-MOTLEY- COTTLE- 250 PM CST SUN JAN 18 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MOST OF THE SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS... * WIND...SOUTHWEST AT 20 TO 30 MPH...WITH HIGHER GUSTS. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURES...AROUND 20 DEGREES ABOVE AVERAGE. * FUELS...DORMANT AND DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
539 WWUS84 KLUB 190003 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 603 PM CST SUN JAN 18 2015 ...RED FLAG WARNING WAS ALLOWED TO EXPIRE... .COOLING TEMPERATURES AND DECREASING WIND SPEEDS HAVE RESULTED IN A REDUCED RISK FOR RED FLAG CONDITIONS. ALTHOUGH RH VALUES WILL REMAIN AT OR SLIGHTLY BELOW 15 PERCENT FOR ANOTHER HOUR...WIND SPEEDS HAVE DECREASED ENOUGH TO ALLOW THE RED FLAG WARNING TO EXPIRE. TXZ022>026-028>032-034>038-190115- /O.EXP.KLUB.FW.W.0001.000000T0000Z-150119T0000Z/ CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-LAMB-HALE-FLOYD-MOTLEY- COTTLE-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- 603 PM CST SUN JAN 18 2015 ...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MOST OF THE SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS... RH VALUES WILL INCREASE THROUGH THE OVERNIGHT HOURS AND WIND SPEEDS WILL GRADUALLY FALL BELOW 10 MPH OVER THE NEXT FEW HOURS. THEREFORE...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$ JORDAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 18, 3:29 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 18, 3:29 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 329 AM CST SUN JAN 18 2015 .SHORT TERM... ANOTHER MILD AND BREEZY TO WINDY DAY WILL CLOSE OUT THE WEEKEND... THOUGH TODAY THE GUSTY WINDS WILL BE FROM THE SOUTHWEST. LIGHT SOUTHWESTERLY WINDS HAVE ALREADY TAKEN HOLD OVER THE SOUTH PLAINS EARLY THIS MORNING BEHIND A DEPARTING SURFACE RIDGE. THESE WINDS WILL INTENSIFY LATER THIS MORNING AS SURFACE PRESSURES FALL IN THE LEE OF THE CENTRAL/SOUTHERN ROCKIES UNDER NORTHWEST FLOW ALOFT AND IN ADVANCE OF A WEAK EMBEDDED DISTURBANCE. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SOUTHERN PANHANDLE INTO THE NORTHERN SOUTH AND ROLLING PLAINS...WHERE SUSTAINED SPEEDS OF 20-30 MPH WILL BE COMMON. FURTHER TO THE SOUTH...WINDS WILL AVERAGE IN THE 15-25 MPH RANGE. ON THE POSITIVE SIDE...THE STRONG DOWNSLOPING WINDS AND ABUNDANT SUNSHINE WILL PROVIDE A MILD WINTER DAY...WITH HIGHS WELL INTO THE 60S...WITH EVEN LOWER 70S A GOOD POSSIBILITY FOR THE LOWER ELEVATIONS. UNFORTUNATELY...THE WARMTH...WIND AND DRY WEATHER WILL ALSO RAISE THE FIRE DANGER /SEE THE FIRE WEATHER SECTION FOR DETAILS/. THE WINDS WILL QUICKLY DROP OFF THIS EVENING...THEN TURN MORE WESTERLY THEN NORTHWESTERLY TONIGHT AS A SURFACE TROUGH SAGS INTO THE REGION. THE LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO TUMBLE AGAIN TONIGHT...WITH LOWS BY MONDAY MORNING RANGING FROM THE UPPER 20S AND LOWER 30S ON THE CAPROCK TO MID/UPPER 30S AT MANY SPOTS IN THE ROLLING PLAINS. && .LONG TERM... MEDIUM-RANGE GUIDANCE IS SLOWLY CONVERGING ON A SOLUTION FOR NEXT WEEK/S STORM SYSTEM...HOWEVER SIGNIFICANT DIFFERENCES PERSIST FOR OUR AREA. THE WEEK IS EXPECTED TO START OUT DRY AND MILD WITH TEMPS ON MLK DAY MAINLY IN THE MID TO UPPER 60S. A COLD FRONT MOVES THROUGH EARLY TUESDAY MORNING...AS A RESULT TEMPS TUESDAY WILL DROP BACK TO NEAR 50 NORTH AND 60 SOUTH..AND NRLY WINDS WILL BE BREEZY IN THE AFTERNOON. MEANWHILE...A STRONGLY TILTED UPPER TROUGH WILL SLIDE SEWD THROUGH THE GREAT BASIN AND INTER-MOUNTAIN REGIONS INTO THE 4-CORNERS AND DESERT SW. WE SHOULD SEE INCREASING CLOUD COVER WEDNESDAY AS THE SYSTEM APPROACHES WEST TEXAS. IN GENERAL...THE PRIMARY FORCING WITH THIS SYSTEM APPEARS TO BE FOCUSED TO OUR SOUTH AS THE TROUGH SAGS INTO NRN MEXICO ON THURSDAY...ALTHOUGH THERE IS AN INDICATION OF A SECONDARY AREA OF LIFT AND MOISTURE DEVELOPING ACROSS NRN NM AND POSSIBLY INTO THE WESTERN TX PANHANDLE LATE WEDNESDAY. IN ADDITION...THERE WILL LIKELY BE ANOTHER SMALL SHORTWAVE DIVING SWD THROUGH THE HIGH PLAINS DURING THIS TIME...THIS MAY GENERATE SOME LIFT FARTHER NORTH. THE EXACT TIMING AND TRACKS OF THESE FEATURES ARE STILL IN FLUX AND POPS ARE LIMITED TO 20 TO 30 PERCENT WEDNESDAY NIGHT AND THURSDAY...ALTHOUGH WE BUMPED THEM UP TO NEAR 40 PERCENT IN OUR SRN ZONES. GUIDANCE TEMPS CONTINUE TO TREND A BIT WARMER...WITH DAYTIME TEMPS IN THE 40S AND NIGHTTIME TEMPS IN THE 20S AND 30S. THUS WE WILL INDICATE A RAIN AND SNOW MIX FOR NOW WITH THE POTENTIAL FOR SNOW ACCUMULATIONS LOOKING QUITE LIMITED. THIS SYSTEM WILL BE FAIRLY PROGRESSIVE AND WE EXPECT PRECIP CHANCES TO END BY LATE THURSDAY WITH SHORTWAVE RIDGING AND WARMER TEMPS ARRIVING FRI AND CONTINUING INTO SAT. && .FIRE WEATHER... GUSTY...MILD AND DRY SOUTHWESTERLY WINDS WILL RESULT IN A PERIOD OF ELEVATED TO CRITICAL FIRE WEATHER ACROSS THE AREA THIS AFTERNOON. THE STRONGEST WINDS /SUSTAINED AT 20-25 MPH AT THE 20 FT LEVEL/ WILL AFFECT THE SOUTHERN TEXAS PANHANDLE INTO THE NORTHERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS. THESE WINDS WILL BE PAIRED WITH TEMPERATURES AROUND 15 DEGREES ABOVE AVERAGE AND RH VALUES FALLING TO 10-17 PERCENT...WHICH WILL PROVIDE A PERIOD OF CRITICAL FIRE WEATHER. GIVEN THIS...WE HAVE DECIDED TO HOIST A RED FLAG WARNING FOR MOST OF THE NORTHERN 2 ROWS OF THE CWA...EXCLUDING THE FAR WESTERN COLUMN WHERE WINDS MAY BE SLIGHTLY LOWER AND HUMIDITIES A TOUCH HIGHER. TO THE SOUTH AND WEST OF THE RED FLAG WARNING...WIND SPEEDS SHOULD BE A LITTLE LOWER...BUT THE MILD AND DRY CONDITIONS WILL STILL RESULT IN ELEVATED TO BRIEFLY CRITICAL CONDITIONS...AND A FIRE DANGER WILL BE ISSUED. CONDITIONS WILL QUICKLY IMPROVE THIS EVENING AS WINDS DIMINISH. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 28 63 34 50 / 0 0 0 0 0 TULIA 67 29 65 33 51 / 0 0 0 0 0 PLAINVIEW 67 31 66 33 52 / 0 0 0 0 0 LEVELLAND 66 31 67 33 54 / 0 0 0 0 0 LUBBOCK 67 32 67 33 54 / 0 0 0 0 0 DENVER CITY 66 31 68 34 54 / 0 0 0 0 0 BROWNFIELD 66 30 66 33 54 / 0 0 0 0 0 CHILDRESS 73 37 70 36 56 / 0 0 0 0 0 SPUR 68 37 68 35 56 / 0 0 0 0 0 ASPERMONT 70 38 69 37 61 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ022>026-028>032. && 23/33
Hazardous weather outlook, Jan 18, 3:36 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 336 AM CST SUN JAN 18 2015 TXZ021>044-190945- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 336 AM CST SUN JAN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER GUSTY SOUTHWESTERLY WINDS...MILD TEMPERATURES AND DRY CONDITIONS WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER THIS AFTERNOON. THE WORST CONDITIONS WILL BE ACROSS MUCH OF THE SOUTHERN PANHANDLE...NORTHERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS...WHERE A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM. ELSEWHERE...A FIRE DANGER STATEMENT IS IN EFFECT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.